Alert archive / South Dakota / Flash Flood Watches in 2013

Flash Flood Watch 4, NWS Sioux Falls, SD

June 21, 20136 counties in Iowa; 8 counties in Minnesota; 13 counties in South Dakota

NWS Sioux Falls, SD issued this flash flood watch at Jun 21, 2013, 2:12 PM CDT for 6 counties in Iowa; 8 counties in Minnesota; 13 counties in South Dakota. It took effect at Jun 21, 2013, 5:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2013, 2:12 PM CDT (19:12 UTC)
In effect from
Jun 21, 2013, 5:00 PM CDT
Expired
Jun 22, 2013, 7:00 AM CDT
In force
14 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None
All 27 counties

Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 26 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-511 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WGUS63 KFSD 211912
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
212 PM CDT FRI JUN 21 2013

.AREAS OF HEAVY RAIN WILL OCCUR ALONG AREAS NORTH OF INTERSTATE 90
FRIDAY AFTERNOON AND EVENING. IN ADDITION...MORE THUNDERSTORMS
COULD VERY LIKELY REDEVELOP OVERNIGHT ALONG AND NORTH OF THE I 90
CORRIDOR RESULTING IN MORE AREAS OF HEAVY RAIN. WITH SOME
LOCATIONS EXPERIENCING SATURATED GROUND...COMBINED WITH EXPECTED
ADDITIONAL RAINFALL...FLASH FLOODING COULD RESULT IN THE HEAVIER
DOWNPOURS THROUGH TONIGHT.

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
053>056-059>062-066-067-220315-
/O.NEW.KFSD.FF.A.0004.130621T2200Z-130622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG
212 PM CDT FRI JUN 21 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST 
  MINNESOTA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS... 
  IN NORTHWEST IOWA...CLAY...DICKINSON...LYON...OBRIEN... 
  OSCEOLA AND SIOUX. IN SOUTHWEST MINNESOTA...COTTONWOOD... 
  JACKSON...LINCOLN...LYON...MURRAY...NOBLES...PIPESTONE AND 
  ROCK. IN SOUTH DAKOTA...BEADLE...BROOKINGS...DAVISON... 
  HANSON...KINGSBURY...LAKE...LINCOLN...MCCOOK...MINER... 
  MINNEHAHA...MOODY...SANBORN AND TURNER. 

* THROUGH SATURDAY MORNING

* AREAS OF HEAVY RAINFALL ARE LIKELY THROUGH TONIGHT ALONG AND
  NORTH OF THE I 90 CORRIDOR. COMBINED WITH SOME LOCATIONS ALREADY
  EXPERIENCING SATURATED GROUND...FLASH FLOODING IS A THREAT WITH
  ANY ADDITIONAL HEAVY RAINFALL. UNDER LOCALIZED STRONG CELLS...TWO
  TO FOUR INCHES OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME. NOT
  EVERYONE WILL RECEIVE THESE KINDS OF AMOUNTS...WITH RAIN AMOUNTS
  GENERALLY AVERAGING A HALF INCH TO ONE AND A HALF INCHES ALONG
  AND NORTH OF INTERSTATE 90.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
432 
WGUS63 KFSD 220546
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1246 AM CDT SAT JUN 22 2013

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
053>056-059>062-066-067-221200-
/O.CON.KFSD.FF.A.0004.000000T0000Z-130622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG
1246 AM CDT SAT JUN 22 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTH 
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA... 
  CLAY...DICKINSON...LYON...OBRIEN...OSCEOLA AND SIOUX. IN 
  SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...LINCOLN...LYON... 
  MURRAY...NOBLES...PIPESTONE AND ROCK. IN SOUTH DAKOTA... 
  BEADLE...BROOKINGS...DAVISON...HANSON...KINGSBURY...LAKE... 
  LINCOLN...MCCOOK...MINER...MINNEHAHA...MOODY...SANBORN AND 
  TURNER. 

* UNTIL 7 AM CDT THIS MORNING

* AREAS OF HEAVY RAINFALL WILL CONTINUE THROUGH
  TONIGHT...ESPECIALLY ALONG AND NORTH OF THE I 90 CORRIDOR.
  COMBINED WITH SOME LOCATIONS ALREADY EXPERIENCING SATURATED
  GROUND...FLASH FLOODING IS A THREAT WITH ANY ADDITIONAL HEAVY
  RAINFALL. UNDER LOCALIZED STRONG CELLS...TWO TO FOUR INCHES OF
  RAIN COULD FALL IN A SHORT AMOUNT OF TIME. NOT EVERYONE WILL
  RECEIVE THESE KINDS OF AMOUNTS...WITH RAIN AMOUNTS GENERALLY
  AVERAGING A HALF INCH TO ONE AND A HALF INCHES.

* THIS FLASH FLOOD WATCH MAY BE EXTENDED THROUGH SATURDAY NIGHT AS
  ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED SATURDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
241 
WGUS63 KFSD 220918
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
418 AM CDT SAT JUN 22 2013

IAZ001>003-012-013-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
053>056-059>062-066-067-221730-
/O.NEW.KFSD.FF.A.0005.130622T1800Z-130623T1200Z/
/O.CON.KFSD.FF.A.0004.000000T0000Z-130622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-LINCOLN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-SANBORN-
MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
418 AM CDT SAT JUN 22 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTH 
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA... 
  DICKINSON...LYON...OBRIEN...OSCEOLA AND SIOUX. IN SOUTHWEST 
  MINNESOTA...COTTONWOOD...JACKSON...LINCOLN...LYON...MURRAY... 
  NOBLES...PIPESTONE AND ROCK. IN SOUTH DAKOTA...BEADLE... 
  BROOKINGS...DAVISON...HANSON...KINGSBURY...LAKE...LINCOLN... 
  MCCOOK...MINER...MINNEHAHA...MOODY...SANBORN AND TURNER. 

* UNTIL 7 AM CDT THIS MORNING

* THUNDERSTORMS WITH HEAVY RAIN ARE STILL POSSIBLE THIS EARLY
  MORNING AND MAY RESULT IN ISOLATED FLASH FLOODING ACROSS THE
  WATCH AREA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST 
  MINNESOTA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS... 
  IN NORTHWEST IOWA...DICKINSON...LYON...OBRIEN...OSCEOLA AND 
  SIOUX. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON... 
  LINCOLN...LYON...MURRAY...NOBLES...PIPESTONE AND ROCK. IN 
  SOUTH DAKOTA...BEADLE...BROOKINGS...DAVISON...HANSON... 
  KINGSBURY...LAKE...LINCOLN...MCCOOK...MINER...MINNEHAHA... 
  MOODY...SANBORN AND TURNER. 

* FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING

* NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP
  ACROSS THE TRI-STATE REGION AGAIN THIS AFTERNOON AND CONTINUE
  THROUGH THE OVERNIGHT. THUNDERSTORMS THAT ARE SLOW MOVING OR
  REDEVELOP OVER THE SAME AREA MAY RESULT IN EXCESSIVE LOCALIZED
  RAINFALL RATES OF 2 TO 4 INCHES PER HOUR. FLASH FLOODING WILL BE
  POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ020-SDZ050-052-057-058-063>065-068>071-221730-
/O.NEW.KFSD.FF.A.0005.130622T1800Z-130623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH-GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...LE MARS...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
418 AM CDT SAT JUN 22 2013

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA AND SOUTH 
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA... 
  PLYMOUTH. IN SOUTH DAKOTA...AURORA...BON HOMME...BRULE... 
  CHARLES MIX...CLAY...DOUGLAS...GREGORY...HUTCHINSON... 
  JERAULD...UNION AND YANKTON. 

* FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING

* NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP
  ACROSS THE TRI-STATE REGION AGAIN THIS AFTERNOON AND CONTINUE
  THROUGH THE OVERNIGHT. THUNDERSTORMS THAT ARE SLOW MOVING OR
  REDEVELOP OVER THE SAME AREA MAY RESULT IN EXCESSIVE LOCALIZED
  RAINFALL RATES OF 2 TO 4 INCHES PER HOUR. FLASH FLOODING WILL BE
  POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ014-221200-
/O.CON.KFSD.FF.A.0004.000000T0000Z-130622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-
INCLUDING THE CITY OF...SPENCER
418 AM CDT SAT JUN 22 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST IOWA...INCLUDING THE FOLLOWING AREA... 
  CLAY. 

* UNTIL 7 AM CDT THIS MORNING

* THUNDERSTORMS WITH HEAVY RAIN ARE STILL POSSIBLE THIS EARLY
  MORNING AND MAY RESULT IN ISOLATED FLASH FLOODING ACROSS THE
  WATCH AREA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 12:33 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 21, 12:33 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1233 PM CDT FRI JUN 21 2013

.UPDATE...
ISSUED AT 1054 AM CDT FRI JUN 21 2013

OUTFLOW BOUNDARY GRADUALLY LIFTING NORTH LEADING TO SOME ISOLATED
STORMS ALONG AND NORTH OF A LINE FROM DESMET TO SPENCER SD.
ISOLATED CONVECTION DEVELOPING ALONG AND NORTH OF THE
BOUNDARY...AND STRONGEST ELEVATED STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO THE SIZE OF HALF DOLLARS THROUGH THE REMAINDER
OF THE MORNING.

HP SUPERCELL THAT DEVELOPED IN THE BLACK HILLS IS WORKING EAST INTO
SOUTH CENTRAL SOUTH DAKOTA AND BEGINNING TO EVOLVE TOWARDS AN
ELEVATED WIND THREAT WITH STRONG INFLOW JET ON RADAR. CORFIDI
VECTORS SUGGEST STORM WOULD CONTINUE TO MOVE EAST ALONG THE I-90
CORRIDOR IMPACTING THE FORECAST AREA SHORTLY AFTER 18Z. HODOGRAPHS
SUGGEST SPLITTING SUPERCELLS ARE A POSSIBILITY...AND MAY SLIGHTLY
FAVOR LEFT MOVERS. MODEL SOUNDINGS SUGGEST STORM WOULD MOVE INTO
RELATIVELY UNSTABLE ENVIRONMENT WITH 3000 J/KG OF CAPE. CAP
APPEARS TO BE RELATIVELY WEAK THIS AFTERNOON ALONG AND NORTH OF
I-90...SO GREATEST THREAT FOR SEVERE WEATHER APPEARS TO BE FOCUSED
ACROSS NORTHERN HALF OF THE FORECAST AREA. CAN'T RULE OUT ADDITIONAL
DEVELOPMENT ON THE SOUTH SIDE...AND THEREFORE BORADBRUSHED POPS
ACROSS THE AREA THROUGH THE AFTERNOON INTO THE EVENING HOURS.

UPDATE ISSUED AT 654 AM CDT FRI JUN 21 2013

SPOTTY SHOWERS AND THUNDERSTORMS FROM OTG/SPW AREA WEST TO A
LITTLE WEST OF FSD HAVE MADE SOME UPDATING NEEDED. ACTIVITY STILL
EXPECTED TO DECREASE AND END LATER THIS MORNING BUT MUCH OF THIS
AREA WILL HAVE MENTION OF PRECIPITATION THAT DID NOT HAVE IT
EARLIER.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 315 AM CDT FRI JUN 21 2013

STORMS MOVING SOUTHEAST OVER PART OF SOUTHWEST MN AS THE END OF
THE NIGHT APPROACHES SHOULD MOVE OUT DURING THE EARLY MORNING
DAYLIGHT HOURS. ONCE THEY DO...MID LEVEL WARMING SHOULD HOLD OFF
ANY CONVECTION UNTIL THIS AFTERNOON...AND THAT MAINLY WEST AND
NORTH. THE NAM HAS BEEN DOING POORLY ON THIS WARMING AND THE GS
SEEMS BETTER...EVEN IN ITS LESS DETAIL...UPON EXAMINING SOUNDINGS
ON BUFKIT. EXPECT THE LOW TO REFORM A LITTLE FURTHER WEST AFTER
THIS WAVE PASSES THIS MORNING...AS PER GFS. THIS SHOULD BRING A
FAIR AMOUNT OF SUNSHINE THOUGH OF COURSE THERE WILL BE CU
DEVELOPING AS THE LOW LEVELS CONTINUE TO GET MORE SOPPY. PARTLY
CLOUDY SHOULD THEREFORE BE THE WORD OF THE DAY. TEMPERATURES ARE
LIKELY TO REACH THE LOW TO MID 90S NEAR THE MISSOURI RIVER...AND
NEAR 90 UP TO SIOUX FALLS. STORMS THAT BEGIN TO FORM THIS
AFTERNOON SHOULD CONTINUE INTO TONIGHT...CONCENTRATED IN THE
NORTH...WITH A RISK OF SEVERE WEATHER IN THE FORM OF LARGE HAIL
AND STRONG WINDS FOR ANY STORMS THAT DO DEVELOP. THE INCREASINGLY
MUGGY WEATHER WILL BE FELT WITH LOWS TONIGHT IN THE UPPER 60S TO
LOW 70S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 315 AM CDT FRI JUN 21 2013

SATURDAY WILL PRESENT THE SAME PROBLEM WITH DEVELOPMENT MOSTLY
CAPPED OFF FOR MOST OF THE DAY...THEN LATE AFTERNOON AND
NIGHTTIME STORMS. ANOTHER FAIRLY HIGH CONDITIONAL RISK OF SEVERE
STORMS...WITH STORMS BECOMING MORE CONCENTRATED IN THE
NORTH/NORTHWEST INSTEAD OF NORTHEAST. HEATING WILL GET ITS CHANCE
AGAIN WITH HIGHS IN THE UPPER 80S NORTHWEST TO LOWER 90S
SOUTHEAST. SATURDAY NIGHT ALSO LOOS SOMEWHAT LIKE FRIDAY NIGHT
WITH THE BEST CHANCE OF STORMS MORE NORTH/NORTHWEST AS UPPER
TROUGH APPROACHES FROM THE SOUTHWEST. SUNDAY AND SUNDAY NIGHT IS
EXPECTED TO FIND SLOW SEEPAGE OF DRIER AIR INTO THE AREA...AND
STORMS ENDING FROM THE NORTHWEST. HOWEVER...A CHANCE MAY CONTINUE
FAR SOUTHEAST EVEN INTO MONDAY. SOME CHANCE OF STORMS OVER THE
AREA WITH WEAK WAVE MONDAY NIGHT...THEN TUESDAY THROUGH THURSDAY
SHOULD BE MOSTLY DRY. WARM BUT LESS HUMID AIR WILL RULE
MONDAY...THEN IT SHOULD GET MUGGY AGAIN FOR THE NEXT DAY OR TWO
BEFORE A SHOT OF COOLER AND DRIER AIR BY THURSDAY...AS BUILDING OF
ROCKIES RIDGE FORCES THE COOLING AND DRYING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1229 PM CDT FRI JUN 21 2013

THUNDERSTORM COMPLEX ACROSS CENTRAL SOUTH DAKOTA IS EXPECTED TO
AFFECT KHON TERMINAL AFTER 20Z. STRONG WINDS WILL BE THE MAIN
THREAT WITH THIS STORM...BUT COULD ALSO BE HAIL.
OTHERWISE...ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT BOTH KFSD AND
KSUX TERMINALS...BUT TIMING IS QUITE UNCERTAIN AT THIS TIME. HAVE
THEREFORE LEFT FORECAST DRY...BUT WILL LIKELY HAVE TO UPDATE AS
CERTAINTY INCREASES.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

UPDATE...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 21, 11:25 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT FRI JUN 21 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1125 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
STORMS	ARE EXPECTED TO MOVE EAST INTO SOUTHEAST SOUTH DAKOTA
THIS AFTERNOON....AND POTENTIALLY MOVE EAST INTO SOUTHWEST
MINNESOTA AND NORTHWEST IOWA THIS EVENING.  WINDS IN EXCESS OF 70
MPH AND HAIL TO THE SIZE OF WALNUTS ARE THE MAIN THREATS WITH
THIS STORM...HOWEVER...AN ISOLATED TORNADO THREAT IS POSSIBLE
SOUTH OF INTERSTATE 90 WEST OF THE JAMES RIVER VALLEY.

FLOODING...
THE LITTLE SIOUX RIVER AROUND LINN GROVE IOWA WILL HOVER NEAR
BANK FULL FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA AGAIN LATE SATURDAY
AND SATURDAY NIGHT. GOLF BALL HAIL AND 70 MPH WIND GUSTS WILL BE
POSSIBLE. A THREAT OF SEVERE STORMS MAY BE PRESENT AGAIN SUNDAY
EAST OF THE JAMES RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 1 IN SOUTHEASTERN SOUTH
DAKOTA
...AND AFTER 4 PM IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 21, 1:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
147 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     TSTM WND GST     CHAMBERLAIN             43.81N 99.32W
06/21/2013  M52 MPH          BRULE              SD   ASOS

&&

ADAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:32 AM CDTSevere Thunderstorm WarningFSDClay, Dickinson13 min
Jun 21, 3:40 PM CDTSevere Thunderstorm WarningFSDLincoln50 min
Jun 21, 4:23 PM CDTSevere Thunderstorm WarningFSDLincoln, Pipestone37 min
Jun 21, 4:36 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon, Murray, Pipestone54 min
Jun 21, 4:59 PM CDTTornado WarningFSDLyon31 min
Jun 21, 5:21 PM CDTSevere Thunderstorm WarningFSDLyon24 min
Jun 21, 1:40 PM CDTSevere Thunderstorm WarningFSDAurora, Beadle, Brule, Jerauld50 min
Jun 21, 1:56 PM CDTSevere Thunderstorm WarningFSDBeadle49 min
Jun 21, 2:07 PM CDTTornado WarningFSDBeadle38 min
Jun 21, 2:17 PM CDTSevere Thunderstorm WarningFSDBeadle28 min
Jun 21, 2:30 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld, Kingsbury, Miner, Sanborn45 min
Jun 21, 2:48 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson, Jerauld, McCook, Miner and 1 more27 min
Jun 21, 2:53 PM CDTTornado WarningFSDBeadle, Kingsbury37 min
Jun 21, 3:03 PM CDTSevere Thunderstorm WarningFSDBeadle, Brookings, Kingsbury, Lake, Miner, Moody and 1 more42 min

Nearby

Flash Flood Watches in South Dakota, 2013Flash Flood Watches in Minnesota, 2013Flash Flood Watches in Iowa, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.